Alert archive / Maine / Gale Warnings in 2011

Gale Warning 20, NWS Gray, ME

March 20, 2011

NWS Gray, ME issued this gale warning at Mar 20, 2011, 3:34 PM EDT. It took effect at Mar 21, 2011, 2:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 3:34 PM EDT (19:34 UTC)
In effect from
Mar 21, 2011, 2:00 PM EDT
Expired
Mar 21, 2011, 9:32 PM EDT
In force
8 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WHUS71 KGYX 201934
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
334 PM EDT SUN MAR 20 2011

ANZ150>152-154-211045-
/O.NEW.KGYX.GL.W.0020.110321T1800Z-110322T0200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
334 PM EDT SUN MAR 20 2011

...GALE WARNING IN EFFECT FROM 2 PM TO 10 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 2 PM TO 10 PM EDT MONDAY. 

* WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO 20 TO 30 KT ON
  MONDAY WITH GUSTS UP TO 40 KT. STRONG NORTHWESTERLY
  WINDS...POSSIBLY GALE FORCE...ARE EXPECTED AGAIN ON TUESDAY.

* SEAS: SEAS WILL BUILD TO 5 TO 9 FEET ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ153-211045-
/O.NEW.KGYX.SC.Y.0035.110321T1400Z-110322T0800Z/
CASCO BAY-
334 PM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 4 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 4 AM EDT
TUESDAY. 

* WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO 15 TO 25 KT ON
  MONDAY WITH GUSTS AROUND 30 KT. STRONG NORTHWESTERLY
  WINDS...POSSIBLY GALE FORCE...ARE EXPECTED ON TUESDAY.

* SEAS: SEAS WILL BUILD TO 4 TO 6 FEET ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
3 follow-up statements
675 
WHUS71 KGYX 210739
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
339 AM EDT MON MAR 21 2011

ANZ150>152-154-212000-
/O.CON.KGYX.GL.W.0020.110321T1800Z-110322T0200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
339 AM EDT MON MAR 21 2011

...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING. 

* WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO 20 TO 30 KT WITH
  GUSTS UP TO 35 KT. STRONG NORTHWESTERLY WINDS ARE EXPECTED AGAIN
  ON TUESDAY.

* SEAS: SEAS WILL BUILD TO 5 TO 8 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ153-212000-
/O.CON.KGYX.SC.Y.0035.110321T1400Z-110322T0800Z/
CASCO BAY-
339 AM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM EDT TUESDAY. 

* WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO 15 TO 25 KT WITH
  GUSTS TO AROUND 30 KT. GUSTY NORTHWESTERLY WINDS ARE EXPECTED ON
  TUESDAY.

* SEAS: SEAS WILL BUILD TO 3 TO 5 FEET ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
913 
WHUS71 KGYX 211917
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
317 PM EDT MON MAR 21 2011

ANZ150>152-154-220200-
/O.CON.KGYX.GL.W.0020.000000T0000Z-110322T0200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
317 PM EDT MON MAR 21 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO 15 TO 25 KT WITH
  GUSTS UP TO 35 KT. STRONG NORTHWESTERLY WINDS ARE EXPECTED AGAIN
  ON TUESDAY.

* SEAS: SEAS WILL BUILD TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ153-220800-
/O.CON.KGYX.SC.Y.0035.000000T0000Z-110322T0800Z/
CASCO BAY-
317 PM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY. 

* WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO 15 TO 25 KT WITH 
  GUSTS TO AROUND 30 KT. GUSTY NORTHWESTERLY WINDS ARE EXPECTED 
  ON TUESDAY. 

* SEAS: SEAS WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
436 
WHUS71 KGYX 220132
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
932 PM EDT MON MAR 21 2011

ANZ150>152-154-221645-
/O.CAN.KGYX.GL.W.0020.000000T0000Z-110322T0200Z/
/O.EXB.KGYX.SC.Y.0035.000000T0000Z-110322T1800Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
932 PM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHEASTERLY WINDS OF 15 TO 25 KT WITH GUSTS TO AROUND
  30 KT WILL GRADUALLY DECREASE OVERNIGHT. GUSTY NORTHWESTERLY
  WINDS ARE EXPECTED ON TUESDAY.

* SEAS: SEAS WILL BUILD TO 4 TO 6 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ153-221645-
/O.EXT.KGYX.SC.Y.0035.000000T0000Z-110322T1800Z/
CASCO BAY-
932 PM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT TUESDAY.

* WINDS: SOUTHEASTERLY WINDS OF 15 TO 25 KT WITH GUSTS TO AROUND
  30 KT WILL GRADUALLY DECREASE OVERNIGHT. GUSTY NORTHWESTERLY
  WINDS ARE EXPECTED ON TUESDAY.

* SEAS: SEAS WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Mar 20, 3:05 PM EDT, 29 minutes earlier.

Area forecast discussion, Mar 20, 3:05 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
305 PM EDT SUN MAR 20 2011

.SYNOPSIS...
HIGH PRESSURE WILL SHIFT OFFSHORE TONIGHT AS LOW PRESSURE APPROACHES
FROM THE WEST. LOW PRESSURE WILL MOVE INTO NORTHERN NEW ENGLAND
MONDAY AND WILL CONTINUE EAST OFF THE MAINE COAST MONDAY NIGHT. HIGH
PRESSURE WILL SLOWLY BUILD IN FROM THE WEST TUESDAY. HIGH PRESSURE
WILL HOLD OVER THE REGION TUESDAY NIGHT AND WILL GIVE WAY TO LOW
PRESSURE APPROACHING FROM THE WEST ON WEDNESDAY. LOW PRESSURE WILL
PASS SOUTH OF NEW ENGLAND AND OFFSHORE WEDNESDAY NIGHT. A TROUGH OF
LOW PRESSURE WILL LINGER OVER NEW ENGLAND THROUGH THURSDAY. HIGH
PRESSURE WILL GRADUALLY BUILD IN FROM THE NORTHWEST FRIDAY THROUGH
SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
QUIET NIGHT EXPECTED AS HIGH PRESSURE CRESTING OVERHEAD EARLY THIS
EVENING AND SHIFTS OFFSHORE OVERNIGHT. MOSTLY CLEAR SKIES
INITIALLY WILL ALLOW FOR RADIATIONAL COOLING WITH SUCH DRY
BOUNDARY LAYER AIR IN PLACE. TEMPERATURES WILL LEVEL OFF AND
PERHAPS RISE A BIT LATE AS CLOUDS THICKEN AND SWLY WINDS INCREASE.
ANY PRECIPITATION ASSOCIATED WITH APPROACHING SYSTEM SHOULD HOLD
OFF UNTIL SUNRISE OR EVEN A LITTLE LATER IN NH.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
A SHORT WAVE TROUGH AND ASSOCIATED SFC LOW PRESSURE WILL QUICKLY
TRAVERSE THE UPPER GREAT LAKES TONIGHT AND INTO NEW ENGLAND ON
MONDAY. THE SFC LOW SHOULD REFORM SOMEWHERE OVER SOUTHERN NEW
ENGLAND ON A TRIPLE POINT DURING THE DAY ON MONDAY AS THE PRIMARY
LOW ACROSS NORTHERN NEW ENGLAND WEAKENS. THIS SYSTEM WILL BE A
FAIRLY QUICK MOVER...BUT SHOULD BE A RELATIVELY JUICY ONE.

THE MAIN FORECAST CONCERNS REVOLVE AROUND TEMPS...PRECIP TYPE...AND
SNOWFALL AMOUNTS.

THE ANTECEDENT AIRMASS OVER NEW ENGLAND WILL BE A RELATIVELY COLD
ONE /850 MB TEMPS OF -8C TO -11C/ AND BE ACCOMPANIED BY A DRY
BOUNDARY LAYER. SFC DEWPOINTS HAVE GENERALLY BEEN BETWEEN 5 AND
10F THIS SUNDAY AFTERNOON. THIS WILL SET THE STAGE FOR A SNOW
EVENT FOR MUCH OF THE CWA FOR MONDAY AS THE APPROACHING PRECIPITATION
SHIELD RUNS INTO THIS AIRMASS THAT IS CONDUCIVE FOR DYNAMIC AND
EVAPORATIONAL COOLING. THEREFORE...MUCH OF THE COLUMN IS EXPECTED
TO BE COLD ENOUGH FOR SNOW IN THE MOUNTAINS AND FOOTHILLS. THE
QUESTION THEN BECOMES HOW WARM DOES THE BOUNDARY LAYER GET ACROSS
SOUTHERN NEW HAMPSHIRE AND ON THE COASTAL PLAIN OF MAINE.

THE LEADING EDGE OF A STRONG LLJ AND WAA WILL AID IN THE
PRODUCTION OF A SWATH OF STRONG ASCENT. THIS WILL ALLOW SNOW TO
OVERSPREAD THE CWA FROM WEST TO EAST...STARTING AROUND 12Z MONDAY
IN NEW HAMPSHIRE...AND GETTING TO THE MID COAST OF MAINE BY LATE
MORNING OR VERY EARLY AFTERNOON. THE SNOW MAY FALL MODERATELY TO
HEAVY AT TIMES...POSSIBLY RIGHT OFF THE BAT.

IN SOUTHERN NH AND COASTAL MAINE...STRONG SE WINDS IN THE BOUNDARY
LAYER SHOULD ALLOW WARMER AIR TO WORK IN FROM THE SOUTH. THIS
SHOULD ALLOW FOR A MIX OR A CHANGE TO ALL RAIN IN THESE AREAS
DURING THE AFTERNOON. FARTHER INLAND...A MOSTLY SNOW EVENT IS
FORECAST...EXCEPT FOR PERHAPS SOME LOWER VALLEYS SUCH AS THE CT
RIVER VALLEY WHERE SOUTHERLY WIND FUNNELING WILL BRING IN WARMER
AIR. THE 09Z SREF PROBS OF PTYPE HAVE TRENDED A BIT COLDER AND
HAVE LENDED SLIGHTLY HIGHER CONFIDENCE IN THIS FORECAST.

MOS TEMPERATURES ARE PROBABLY TOO WARM IN THE INTERIOR FOR THIS
EVENT. HAVE THEREFORE BLENDED THOSE HEAVILY WITH THE NAM 2M TEMPS.

AFTER CAREFULLY CONSTRUCTING THE TEMPERATURE AND QPF
GRIDS...THE RESULTING SNOWFALL FORECAST FOR MONDAY AND MONDAY
EVENING BEHOOVES US TO ISSUE A WINTER STORM WARNING FOR THE
NORTHERN HALF OF NH AND THE MOUNTAINS OF MAINE FOR 5 TO 8 INCHES
OF SNOW...WITH THE HIGHEST AMOUNTS IN THAT RANGE ACROSS THE HIGHER
TERRAIN. A WINTER WEATHER ADVISORY FOR 3 TO 6 INCHES BORDERS THE
WARNING TO THE SOUTH AND EAST...EXCEPT FOR THE IMMEDIATE COAST.

SO WHERE COULD WE BUST? WELL...WITH A QUICK MOVING SYSTEM...QPF
VALUES COULD BE A BIT OVERFORECAST ALTHOUGH WE DID NOT TAKE THE
HIGHEST NUMBERS AVBL. THIS COULD RESULT IN LOWER SNOWFALL ACCUMS
OVERALL. SECONDARY...SECONDARY LOW PRESSURE COULD END UP BEING
WEAKER AND THIS COULD RESULT IN WARMER BOUNDARY LAYER AIR OVER A
WIDER AREA AND RESULT IN LOWER SNOWFALL AMOUNTS. ON THE FLIP
SIDE...STRONG OMEGA COULD STAVE OFF WARMING BOUNDARY LAYER AIR AND
RESULT IN HIGHER SNOWFALL AMOUNTS ON THE COAST. ALL THESE FACTORS
WILL HAVE TO BE WATCHED. HOWEVER...WE HAVE MODERATE CONFIDENCE IN
OUR FORECAST AT THIS TIME.

THE SNOW OR MIXED PRECIPITATION WILL END FROM WEST TO EAST MONDAY
EVENING...PERHAPS LASTING A BIT LONGER THAN THAN ON THE MID COAST.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
LOW PRESSURE WILL CONTINUE TO MOVE AWAY ON TUESDAY LEAVING A STIFF
NORTHWEST GRADIENT IN ITS WAKE. DOWNSLOPE WINDS WILL RESULT IN
PARTLY SUNNY SKIES IN SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE.
LOW LEVEL CLOUDS MAY HANG ON IN FAR EASTERN ZONES AND ESPECIALLY IN
THE MOUNTAINS WHERE SCATTERED SNOW SHOWERS CAN BE EXPECTED.

WINDS DROP OFF TUESDAY NIGHT AS HIGH PRESSURE NOSES INTO THE REGION
FROM THE NORTHWEST. LOOKING FOR PARTLY CLOUDY SKIES DOWNWIND OF THE
MOUNTAINS. CLOUDS AND A FEW SNOW SHOWERS WILL PERSIST IN THE
MOUNTAINS AND MODELS SUGGESTING PESKY LOW LEVEL MOISTURE STILL
FLIRTING WITH FAR EASTERN ZONES.

LOW PRESSURE MOVING EAST FROM THE SOUTHERN GREAT LAKES WILL BRING
INCREASING CLOUDS ON WEDNESDAY. COULD SEE SOME SCATTERED SNOW SHOWER
ACTIVITY BY LATE IN THE DAY IN SOUTHERN NEW HAMPSHIRE/SOUTHWEST
MAINE BUT ANY QPF WOULD BE LIGHT AND SPOTTY. STILL A LOT OF
UNCERTAINTY ON HOW FAR NORTH THIS SYSTEM WILL COME BUT APPEARS
THE BULK OF THE PRECIP WILL PASS SOUTH OF THE REGION WEDNESDAY
NIGHT AS LOW PRESSURE MOVES EAST OFF THE JERSEY COAST.

A TROUGH OF LOW PRESSURE WILL LINGER OVER NEW ENGLAND THURSDAY IN
THE WAKE OF THIS SYSTEM RESULTING IN ANOTHER CLOUDY DAY WITH
OCCASIONAL LIGHT SNOW OR SNOW SHOWERS WITH SOME AREAS SEEING LIGHT
ACCUMULATIONS. TROUGH WILL GRADUALLY BREAK DOWN THURSDAY NIGHT BUT
STILL EXPECT A LOT OF CLOUDS AND A FEW LINGERING SNOW SHOWERS
THROUGH THE FIRST HALF OF THE NIGHT WITH PARTIAL CLEARING IN
SOUTHWEST ZONES AFTER MIDNIGHT.

HIGH PRESSURE BUILDING IN FROM THE NORTHWEST ON FRIDAY WILL PRODUCE
PARTLY SUNNY SKIES ACROSS MUCH OF THE REGION. UPSLOPE FLOW WILL KEEP
CLOUDS AND POSSIBLY A FEW SNOW SHOWERS IN THE NORTH.

SATURDAY  LOOKING QUIET BUT COLD AS HIGH PRESSURE HOLDS TO THE
NORTHWEST. EXPECT PARTLY TO MOSTLY CLOUDY SKIES IN THE MOUNTAINS
WITH PARTLY TO MOSTLY SUNNY SKIES ELSEWHERE.

HIGH PRESSURE FORECAST TO HOLD THROUGH SUNDAY ALONG WITH MODERATING
TEMPERATURES. LOW PRESSURE PASSING SOUTH OF NEW ENGLAND MAY THROW A
SOME HIGH CLOUDINESS INTO SOUTHERN ZONES BUT MOST OF THE REGION
SHOULD SEE MOSTLY SUNNY SKIES.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM...VFR CONDITIONS ARE EXPECTED TONIGHT.
HOWEVER...CONDITIONS ARE EXPECTED TO QUICKLY DETERIORATE TO IFR BY
LATE MORNING OR VERY EARLY AFTERNOON MONDAY IN SNOW AND RAIN.
SOUTHEAST WINDS WILL KICK IN DURING MONDAY AFTERNOON AND GUST UP
TO 30 KT AT TIMES.

LONG TERM...VFR TUESDAY. MVFR/IFR CEILINGS DEVELOPING WEDNESDAY
AND LASTING THROUGH THURSDAY...IMPROVING TO VFR THURSDAY NIGHT AND
FRIDAY.

&&

.MARINE...
SHORT TERM...QUIET WEATHER TONIGHT...HOWEVER SOUTH/SOUTHEAST WINDS
ARE EXPECTED TO INCREASE RATHER QUICKLY MONDAY AND GUST TO 35 TO
40 KT BEFORE DIMINISHING DURING THE EVENING. THEREFORE...A GALE
WARNING HAS BEEN ISSUED FOR ALL MARINE ZONES EXCEPT FOR CASCO BAY
WHERE WINDS ARE EXPECTED TO BE SLIGHTLY LIGHTER.

LONG TERM...GALE FORCE WINDS POSSIBLE ON TUESDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 8 AM TO 10 PM EDT MONDAY FOR
     MEZ018>022.
     WINTER STORM WARNING FROM 8 AM TO 10 PM EDT MONDAY FOR
     MEZ007>009-012>014.
NH...WINTER WEATHER ADVISORY FROM 8 AM TO 10 PM EDT MONDAY FOR
     NHZ005>009.
     WINTER STORM WARNING FROM 8 AM TO 10 PM EDT MONDAY FOR
     NHZ001>004.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 4 AM EDT TUESDAY FOR
     ANZ153.
     GALE WARNING FROM 2 PM TO 10 PM EDT MONDAY FOR ANZ150>152-154.

&&

NEAR/SHORT TERM...EKSTER
Hazardous weather outlook, Mar 20, 3:33 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
333 PM EDT SUN MAR 20 2011

MEZ007>009-012>014-NHZ001>004-211945-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-
333 PM EDT SUN MAR 20 2011

...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 10 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ005-211945-
SOUTHERN GRAFTON-
333 PM EDT SUN MAR 20 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ018>022-NHZ006>009-211945-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
333 PM EDT SUN MAR 20 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ153-MEZ023>028-NHZ010-013-014-211945-
CASCO BAY-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
333 PM EDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...WESTERN
MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WET SNOW WILL MAKE FOR SLIPPERY TRAVEL LATE MONDAY MORNING THROUGH
MONDAY EVENING WITH 2 TO 4 INCHES OF SNOW ACCUMULATION POSSIBLE.

ALONG THE COAST SOME MINOR SPLASH OVER WILL BE POSSIBLE EARLY
MONDAY AFTERNOON AROUND THE TIME OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-211945-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
333 PM EDT SUN MAR 20 2011

...GALE WARNING IN EFFECT FROM 2 PM TO 10 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:26 PM EDTWinter Storm WarningGYXFranklin, Oxford, Somerset23 hr
Mar 20, 3:26 PM EDTWinter Weather AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 4 more43 hr
Mar 20, 3:34 PM EDTSmall Craft AdvisoryGYX50 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.